MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an (b)(6) female patient required a quick-core coaxial biopsy needle set for a percutaneous lung puncture.Prior to patient contact, the stylet could not be unscrewed from the outer part of the needle.The procedure was completed with another device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) hospital in china contacted cook stating that when they went to use a qcs-18-9.0-20t set from lot# 13617739, the stylet was too tightly attached to the needle and it was too difficult to remove the stylet.This occurrence happened prior to patient contact, thus there were no adverse effects to the patient.A review of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.Cook received one device for evaluation.During the device evaluation there was difficulty removing the stylet from the needle.A review of the device master record showed the product to be within specification.Additionally, a document based investigation evaluation was performed.There are process checks during the manufacturing process to check for this failure mode.The device history record for lot# 13617739 was reviewed.Lot# 13617739 had no relevant non-conformances.Sa10002383 did not have any non-conformances.There are no additional complaints for this lot.There is no evidence of non-conforming material in house or in the field.The design history file contains controls that are related to the reported failure.This product is supplied with an instructions for use (ifu) t_qc_rev6 pamphlet.Under how supplied it states: upon removal from package, inspect the product to ensure no damage has occurred.During the device evaluation there was difficulty removing the stylet from the needle.There are process checks during the manufacturing process to check for this failure mode.It is a possibility that quality control screwed the device too tightly.A project was previously opened to investigate this failure and updated quality control inspections.The device was manufactured before this correction.Cook concluded that the cause of this event is quality control deficiency.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12309165
Report Number1820334-2021-01960
Device Sequence Number3670724
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)251208(10)13617739
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number13617739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer08/13/2021
05/12/2022
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date08/18/2021
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale